MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 54IN 1 S/A TP-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 54IN 1 S/A TP-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z879G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Product code (b)(4) is not associated with lot number lk2019.Please provide the correct product code and lot number if available.This medwatch report is in response to receipt of facility report # 2600320000-2018-8054.
 
Event or Problem Description
It was reported that a patient underwent a debridement and washout of abdominal wall procedure in (b)(6) 2018 and suture was used.During the procedure, the suture end of needle with metal tip broke off during suturing mesh in patient.The metal tip with suture was easily located and removed from the patient.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.Investigation summary a failed suture needle was submitted for evaluation.A fracture was observed in the body of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.  there is no evidence of any material flaw that would cause premature failure.Additional information was requested and the following was obtained: product code (b)(4) is not associated with lot number lk2019.Please provide the correct product code and lot number if available.: the lot number is unknown.

Brand Name
PDSII VIO 54IN 1 S/A TP-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7781716
Report Number2210968-2018-75141
Device Sequence Number2446710
Product Code NEW
UDI-Device Identifier10705031061897
UDI-Public10705031061897
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ879G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/12/2018
Patient Sequence Number1
Patient Age69 YR